Review Erowid at GreatNonprofits.org
Help us be a "Top Rated Nonprofit" for the 12th year in a row
and spread accurate info about psychedelics and other psychoactive drugs.
("Share Your Story" link. Needs quick login creation but no verification of contact info)
Grateful I'm Not Dead
Buprenorphine / Naloxone (Suboxone)
by Mike
Citation:   Mike. "Grateful I'm Not Dead: An Experience with Buprenorphine / Naloxone (Suboxone) (exp115253)". Erowid.org. Jul 3, 2023. erowid.org/exp/115253

 
DOSE:
1 mg IV Naloxone (liquid)
BODY WEIGHT: 200 lb
I had been researching the effects of intravenous suboxone films (not pills) and found some success stories and some nightmarish stories. I figured taking 8mg daily for a few years sublingual, with no use of opiates/opioids, I'd be a good candidate for intravenous use. So to start I cut an 8mg strip to roughly 1/8 the size, devolved it in water and prepared it in a syringe, then blast off. The first 5 seconds I felt nothing, as I took the syringe out of my arm I felt let down. Then, out of no where I started loosing vision and feeling my heart pound and struggle.

I jumped up and felt my way to the phone yelling "please call 911" not sure who I was asking, as I was alone. I thought this may be the one time I messed up (it only takes 1 screw up) and was going to die. I was gasping for breath as I stumbled and felt my way towards the phone. I grabbed it and dialed 911 after the first 2 rings I started to regain vision and my breathing was back and my heart was slowing down. As the operator said "911 what's your emergency" I was breathing heavy but it was getting better with each breath and I said "I'm sorry wrong number" and sat down.

Over 30 minutes I slowly normalized. A rough estimate of the time line is 5 minutes after injection. I calm down a little and thank God what I thought was happening didn't, but I'm still shaken up. Minute 10, I go to the bathroom to put water on my face, look in the mirror and see my face, chest and the injection site are extremely red with goose bumps, I've never seen a reaction this severe.
I go to the bathroom to put water on my face, look in the mirror and see my face, chest and the injection site are extremely red with goose bumps, I've never seen a reaction this severe.
I decided since I felt better breathing and vision wise, I'd monitor the situation and play it by ear. Minute 20, the redness starts to fade and I become more calm and realise this is actually going to be OK with a good amount of certainty for the first time. Minute 30, I'm back to normal although still shaken up and questioning my actions, I'm grateful I'm not dead and go out for some air.

I don't know what caused the reaction. Weather it was the naloxone stripping my receptors then the bupe repriming them, whether it was the film gunking up in my bloodstream, or weather it was just a negative reaction I had to the dosage / chemical, I can't say. What I do know is this was a mistake that I will not repeat. Hopefully I was a good guinea pig and this can save someone. This is not made to be injected. Sublingual is the way to go.

Exp Year: 2019ExpID: 115253
Gender: Male 
Age at time of experience: 25
Published: Jul 3, 2023Views: 325
[ View PDF (to print) ] [ View LaTeX (for geeks) ] [ Swap Dark/Light ]
Naloxone (339) : Alone (16), Health Problems (27), Difficult Experiences (5)

COPYRIGHTS: All reports copyright Erowid.
TERMS OF USE: By accessing this page, you agree not to download, analyze, distill, reuse, digest, or feed into any AI-type system the report data without first contacting Erowid Center and receiving written permission.

Experience Reports are the writings and opinions of the authors who submit them. Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults